I habe been diagnose a year ago with ITP. So far its resistant to IvIG, Steroids and Eltrombopag, or should I say it all works but for a very short time and then counts fall between 30 - 10 again. What I have noticed is that since I have been diagnosed I have these Phases (every two month or so) of extrem fatigue and strong muscle and head aches, sometime with fever up to 40, at the beginning i thought it was viral infections but i highly suspect that its not, because there are no other Symptoms, that I would typically have when i get a flue, and these phases have a pattern which i can recognize already, it last only for 2- 3 days and then goes away. Counts usually drop rapidly at these points but not always.
Does anyone experience such symptoms ? I would very much appretierte your replies.
The symptoms possibly could be withdrawal symptoms from prednisone. You could be experiencing low adrenals. Did you taper off quickly? Withdrawal symptoms are very common after being on steroids for any length of time. When I've had low adrenals from prednisone withdrawal, I feel like I'm coming down with the flu. Achey all over, fatigue, tired sleepy, weak muscles, depressed. Fever is not usually associated. Did you ask your doctor what they thought it was ?
ITP can go along with rheumatic ailments like fibromyalgia, lupus, Sjogrens. They often have aches and pain symptoms, can also have low grade fever, lots of varied symptoms. To find out if its a rheumatic issue you'd have to get blood work usually from a rheumatologist.
Dear Poseymint, Thanks a lot for the reply ! I dont take any steroids any more since 6 month or so, it had only partial effect on me and side effect so my doc decided to take it off. I reduced it extremely slowly and had no withdrawal Symptoms back then. So, it can not be connected to each other i think.
My doctor thinks its a viral infection..
and, thanks for the suggestion with rheuma, I dont have any increased inflammatory markers at that point but I ll look in to it.
Dear Hal9000, thank a lot for the reply! hm I ll look into it. I could not observe any food associations..
I used to take Eltrombobag, but I dont any more since couple of months. Now I am only on regular IvIG.
Diagnosis of ITP in 2014. Retired (Nov 2019) renal specialist nurse, 46 years on the NHS front line. My belief is empower patients to be involved as much as possible in their care. Read, read, read & ALWAYS question medics about the evidence base they use
Having a fever would explain why your doctor thinks it is viral.
... I have these Phases (every two month or so) of extrem fatigue and strong muscle and head aches, sometime with fever up to 40...
After thinking about this more. At the PDSA conference I met someone who also complained of extreme fatigue when counts were low. That person is taking 110 to 120mg dose of Eltrombopag/Promacta, as I recall, to puts counts above 100. Less than 100 caused fatigue. They didn't respond to 75mg dose.
If your doctor only went up to 75mg before, maybe you can talk them into going up to 150mg. It seems doctors are recently finding that higher doses can work.
What do you think?
One other thing may be of interest. There was one point where I was taking 50mg of Danazol for 6 days and then one day of 100mg. Then repeat. Every time, the day after the single 100mg dose, I would sneeze often, have runny nose, mild headache, and a Flu like feeling. It was like my immune system was turning back on the day after. Maybe something like that is what happens to you when IVIG wears off?
I was diagnosed last year and I have also experienced episodes of intense muscle pain and headaches. I seem to get a lot of back and hip pain and some joint stiffness at the ankles, wrists and shoulders. I’ve been off steroids since July. I know my platelet levels are dropping when I get these symptoms along with extreme fatigue. My Hemotologist thinks it’s related to the ITP and not to something like rhumetoid arthritis or lupus. I hope he’s right. To be sure I think I’ll request ascreening for these diseases at my next blood test.
Dear Hal 9000 Thank you for your reply and sorry for being so silent all this time.
That sounds like my case too. Although, I have observed that its not low counts per se but rather a fast drop of platelets that is associated with these symptoms.
I gave birth recently, my boy is 4 months old and its been a crazy roller coaster with my ITP during pregnancy, but we managed without major bleedings with weekly IVIGs. My boy has however thrombocytopenia (lowest 4.000) which does not go away yet and stresses us a lot. but we hope it will stabilize. once I stop breastfeeding i will start TPO again and maybe go to higher doeses.
all the best
this is the very thing that has vexed my body and quality of life since my diagnosis last year. I was on high dose Pred for 1 month followed by a taper but that was in july/august of last year(2020). After the 3 Ritux infusions I was receiving weekly Nplate injections up until November 2020. Other than the 3 Pfizer vaccinations I havent taken any medication since that time. Yet I still have fatigue, while no where near as severe as when my platelet level was at 2 or during my stop taking prednisone a week before I was supposed to stop taking prednisone experience(never do that), and significant muscle soreness in my upper leg, hip and back area as well as a loss of muscle mass, strength, and endurance. I can no longer run with comfort as I always did up until last year because of the pain and loss in range of motion.
I am certain that part of that was due to the 20 pounds I gained last year while on the Pred and during the 7 weeks of sick leave I was on in the aftermath of my hospitalization. Also I did nothing but sit, rest, eat and physically waste away those 7 weeks out of work. But after having returned to work(which can be very physical) I have not as of yet gotten anywhere near back to where I was physically before ITP
The first week of July this year I resolved to get serious and get back on my go to diet which has always been a modified fasting diet(1 meal every day at the same time. Same amount of calories 6 days a week . 1 cheat day with not a lot of limits to keep the body and metabolism honest) And over the past 2 months I have lost 16 lbs and I actually feel substantially better BUT the muscle pain and fatigue, while not as severe as a few months ago is still there and getting in the way. I fear its going to be like this forever and ever
The Platelet Disorder Support Association does not provide medical advice or endorse any medication, vitamins or herbs. The information contained herein is not intended nor implied to be a substitute for professional medical advice and is provided for educational purposes only. Always seek the advice of your physician or other qualified healthcare provider before starting any new treatment, discontinuing an existing treatment and to discuss any questions you may have regarding your unique medical condition.
Platelet Disorder Support Association 8751 Brecksville Road, Suite 150, Cleveland, Ohio 44141 Phone: 1-87-PLATELET | 877-528-3538 (toll free) | or 440-746-9003 E-mail: email@example.com